Aa
A
A
Close
Avatar universal

Lexapro question

I was prescribed Lexapro, I took it on Wednesday (3 days ago) and in the afternoon had panic. It scared me and so I didn't take another.  Three days later I feel weird, no emotions, cold, diarrhea, restless legs. How long will this take to get out of my body?
Thank you
Cancel
2 Answers
Page 1 of 1
20084011 tn?1489880996
About a week... Maybe you should go to the doctor's about the side effects...
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
The drug left your body the next day.  All ssris other than Prozac leave the body pretty quickly.  Any left is too little to do anything.  That's first.  Second, these drugs don't start to work for most people until 4-6 weeks, but side effects start right away.  If you were having panic attacks before taking Lexapro, you shouldn't have expected it to work so soon.  If you weren't, it's a good chance the drug was too stimulating for you at the dose you were given -- usually, psychiatrists taper you up on the drug.  But they also taper you off the drug, but after only taking it for three days you shouldn't be having any withdrawal effects.  On the other hand, these meds affect people very differently -- brains are complicated -- but the symptoms you're describing sound more like the side effects of being on a drug than withdrawal effects.  It could be, given you obviously weren't doing great emotionally which is why you were put on the drug in the first place, that you got very scared from the anxiety attack and are having an intensified reaction to that.  Know also that withdrawal effects, which it sounds like you're referring to, don't occur because the drug is still in the system, they happen because the drug is gone from the system and the brain is having difficulty adjusting back to working normally again.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
15695260 tn?1443705964
Blank
Sara_MHModerator commented on Eating Disorders
Jan 20
15695260 tn?1443705964
Blank
Sara_MHModerator commented on kkparr33's status
Jan 20
19949834 tn?1516419106
Blank
kkparr33 Are there communities here ... Comment
Jan 19
Top Mood Disorders Answerers
Depression Community Resources
Top Mood Disorders Answerers